Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 221, NWS Nashville, TN

August 6, 2005Sumner County, Warren County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Aug 6, 2005, 1:56 PM CDT for Sumner County, Warren County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2005, 1:56 PM CDT (18:56 UTC)
Expired
Aug 6, 2005, 2:30 PM CDT
In force
34 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Sumner County, TN, Warren County, TN

The radar

The Nashville radar (KOHX), 82 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.9 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 583 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
583 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
1363 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 061858
SVROHX
TNC165-061930-
/O.NEW.KOHX.SV.W.0221.050806T1856Z-050806T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
156 PM CDT SAT AUG 6 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SUMNER COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF HENDERSONVILLE

* UNTIL 230 PM CDT

* AT 152 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED JUST WEST OF 
  GALLATIN...AND MOVING SOUTHWEST AT 5 TO 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HENDERSONVILLE BY 225 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3651 8638 3651 8661 3630 8664 3630 8636

$$

GIRODO
1 follow-up statement
000 
WUUS54 KOHX 061859 RRA
SVROHX
TNC177-061930-
/O.NEW.KOHX.SV.W.0221.050806T1857Z-050806T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
157 PM CDT SAT AUG 6 2005

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWERN WARREN COUNTY IN TENNESSEE

* UNTIL 230 PM CDT

* AT 157 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTHEAST OF
  CENTERTOWN...OR ABOUT 9 MILES NORTHWEST OF MCMINNVILLE. THIS STORM
  WAS NEARLY STATIONARY.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CENTERTOWN BY 230 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3584 8573 3591 8593 3572 8607 3563 8582

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 1:40 PM CDT, 16 minutes earlier.

Area forecast discussion, Aug 6, 1:40 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
140 PM CDT SAT AUG 6 2005

.DISCUSSION...
CONVECTION QUICKLY DEVELOPING OVER THE AREA EARLY THIS AFTERNOON. WE
EXPECT TO BE BUSY THROUGH THE REST OF THE DAY MONITORING STORMS AND
POSSIBLY ISSUING A FEW WARNINGS FOR ISOLATED SEVERE CELLS. MAIN
POTENTIAL WILL BE DOWNBURST WINDS AS WE SAW YESTERDAY. LOCALIZED
HEAVY RAIN MAY ALSO OCCUR WITH RELATIVELY SLOW MOVEMENT OF STORMS.
MAJORITY OF STORMS SHOULD DIMINISH LATER THIS EVENING WITH LOSS OF
HEATING.

A LOW PRESSURE SYSTEM WAS LOCATED ACROSS AL/FL AREA AND A
POORLY DEFINED...DISSIPATING COLD FRONT REMAINED JUST TO OUR NORTH.
THE FRONT WILL CONTINUE TO DISSIPATE OVER THE NEXT COUPLE OF DAYS AS
THE LOW PRESSURE DRIFTS NORTHWARD. THE ATMOSPHERE WILL BECOME MORE
MOIST IN MID LEVELS THAN IT HAS BEEN...RESULTING IN MORE CLOUDINESS
AND SLIGHTLY HIGHER RAIN CHANCES...BUT A LITTLE LESS SEVERE
POTENTIAL. THUNDERSTORMS WILL BE POSSIBLE ANY TIME THROUGH THE NEXT
FEW DAYS...BUT PRIMARILY HEAT DRIVEN WITH GREATEST COVERAGE IN THE
AFTERNOON AND EARLY EVENING. HIGH TEMPERATURES COULD BE HELD BELOW 90
IN MANY AREAS SUNDAY THROUGH TUESDAY WITH POTENTIAL FOR INCREASED
CLOUDS AND SHOWERS/STORMS.

APPEARS THAT THROUGH AND DEEP MOISTURE WILL WEAKEN AND LIFT AWAY
FROM THE AREA MIDWEEK AS UPPER RIDGE BUILDS OVERHEAD.
TEMPERATURES WILL PUSH INTO THE LOW TO MID 90S AGAIN LATE WEEK WITH
MS/PC SKIES. NOT SURE THERE WILL BE STORMS EVERY DAY LATE WEEK...BUT
THIS TIME OF YEAR IT IS PRETTY SAFE TO FORECAST ISOLATED CONVECTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    70  88  70  87 /  30  50  30  50
CLARKSVILLE  70  89  69  88 /  30  50  30  40
CROSSVILLE   67  83  65  82 /  40  50  40  50

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

13
Hazardous weather outlook, Aug 6, 8:45 AM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
845 AM CDT SAT AUG 6 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-071030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
845 AM CDT SAT AUG 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON INTO
TONIGHT. MOST OF THE STORMS WILL PRODUCE HEAVY DOWNPOURS AND FREQUENT
LIGHTNING. HOWEVER A FEW THUNDERSTORMS COULD BECOME SEVERE...WITH
DAMAGING WINDS THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY AS A FRONTAL
SYSTEM STALLS OVER THE REGION AND DISSIPATES. WIDESPREAD SEVERE
WEATHER IS NOT EXPECTED. HOWEVER...ISOLATED STORMS MAY BECOME
SEVERE PRIMARILY DURING THE HEATING OF THE AFTERNOON AND EARLY
EVENING.

.SPOTTER ACTIVATION STATEMENT...
BECAUSE OF THE ISOLATED NATURE OF THE SEVERE STORMS...SPOTTER
ACTIVATION IS NOT ANTICIPATED.

MAG

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:13 PM CDTSevere Thunderstorm WarningOHXBedford32 min
Aug 5, 8:19 PM CDTSevere Thunderstorm WarningOHXRutherford26 min
Aug 6, 1:58 PM CDTSevere Thunderstorm WarningOHXWarren32 min
Aug 6, 2:20 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner40 min
Aug 6, 3:11 PM CDTSevere Thunderstorm WarningOHXLawrence34 min
Aug 6, 3:35 PM CDTSevere Thunderstorm WarningOHXMaury25 min
Aug 6, 4:42 PM CDTSevere Thunderstorm WarningOHXHickman33 min
Aug 6, 5:19 PM CDTSevere Thunderstorm WarningOHXHumphreys26 min
Aug 6, 5:37 PM CDTSevere Thunderstorm WarningOHXDeKalb, Smith23 min
Aug 6, 5:47 PM CDTSevere Thunderstorm WarningOHXWilson28 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.